Aa
A
A
Close
648910 tn?1290666683
How is the Lyrica
My GP changed my neurotin to Lyrica because I have been gaining weight.   I told him it had to stop if he didn't want me to come back and tell him I weighed a 160 lbs.

I have went from 124 last July to 147 on Tues.  Except for pregnancy I have not weighed that much at any time in my life.  I explained that the weight I had gained was equivalent to strapping almost five 5lb bags of flour around my waist and expecting my legs to carry it.  My legs weren't carry me at 124.  At 147 some days are horrendous.

So does Lyrica work for the neuropathic pain and has anyone gained a lot of weight on it?

Thanks for your input and have a great weekend, terry
Cancel
10 Answers
Page 1 of 1
739070 tn?1338607002
I took Lyrica and had great results with the pain. I did not gain weight while taking it. The Lyrica worked great until my most recent relapse and then it increased the cog fog. Pain wise it worked like a charm after we adjusted it to the correct dose.

Good luck with it and my advice is to start it a very low dose to prevent the "woozy" side effects many complain about. Mine initial dose was 50 mg at night and was finally at 100mg three times a day when I had to stop taking it. I miss it as my new meds don't work as well and have more side effects.

Let us know how you do.

Ren
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Lyrica is typically much worse for weight gain! I gain 25lbs in 2 months on it, so went back to neurontin, which I can tolerate without gaining weight. But it is marvelous for nerve pain. If you follow a STRICT low-carb diet, you can hold off the weight gain. At least that is what I have been told. Lyrica is wonderful for nerv e pain/neuropathy, at least it was for me. Good luck.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
230948 tn?1235847929
uk2
i have to say i took lyrica and gained two stone it says in the side effects weight gain and i guess some our lucky not too and some like me are unlikey and gaini feel if you have gained on neuortin which like lyrica you might gain on lyrica i hope you dont its mainly makes you crave carbs like when pregnant just try and eat healthy and if your not on a high dose your prob be ok.

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
199882 tn?1310188142
I gained a lot of weight on Lyrica and after taking it for a year I had to get off of it cause of weight gain. Well once I was off of it I could tell that it wasn't doing anthing to help me.  I don't think we really know weather a drug is helping or not until we have been on it a while then taper off and then you will see if it was working or not.

I'll be praying,
Carol
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
293157 tn?1285877039
I feel exactly like what Carol said...unless you stop the meds, how do you know if it's helping...so are we supposed to only be on it for so long and then stop for awhile??

I wonder what Dr would say about doing that??  

take care
wobbly
I'm on neuotrin... but a low dose right now..no weight gain yet??  I hope.....
undx
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
i quit taking my gabapentin due to weight gain/water gain whatever. i just didn't like that type of weight gain. have wanted to call to ask for Lyrica but haven't yet. i can sure tell i'm not taking it due to the noticeable increase certain pains. always something ;-)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
751951 tn?1406636463
Hmmm..   I wasn't aware of this side effect, but now that y'all mention it, I've been wondering what was leading me to pick up a pound or two here & there (OK, 9 altogether) over the past couple of months.  I'd lost 35 since this illness began in earnest last fall.  I could stand to lose twice that again.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
648910 tn?1290666683
Well guys thanks for your input.  I just did some searching on the net.  I don't like what I found on either the neurotin or Lyrica, not to mention I take Depakote also.  The Depakote is an Er med to assist with the migraines.  I think I may take a break from all of them and see what happens.  If the pain is to much I will add back the Lyrica.  Although it has only been a week I am beginning to feel some relief from the pain.  Now I am wondering how bad would it be without all the meds.  Sometimes I wonder if the meds help cause the symptoms....there are so many of them.  I will let you know how it works out. terry
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
382218 tn?1341185087
I've been on the max dose of Neurontin for well over a year.  It provides some relief but I still have pretty persistent pain in my left hand.  For several months I have also been taking 100mg amitriptyline, which takes a bit more of the edge off.  I have tried to reduce the dosage of both meds at different times at the suggestion of my neurologist.  As was commented above, it is a good idea to attempt to reduce meds, if you never do, how do you know if you still need them?  Unfortunately each time I've tried to wean myself off of them, the pain is more intense, so I guess they are helping, just not as much as I would like.  I have asked my neuro about switching from Neurontin to Lyrica, he is very reluctant to have me switch as he doesn't like the side effects of Lyrica and thinks they would have a more negative impact on me than the pain itself.
I did not gain any weight on Neurontin, however I keep gaining and losing 10-15 lbs since going on amitriptyline.  It has had a big impact on my appetite, I seem to be ravenous all the time.  I try to take advantage of the times when my energy is good, to get as much exercise as possible to try to keep the weight thing in check.  I don't like feeling so hungry all the time, but I also don't like the pain that comes back worse every time I try to reduce my amitriptyline dosage.  Quite a conundrum.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
648910 tn?1290666683
Conundrum, that is a good way to describe it.  I just can't stand this weight gain but I am also afraid that w/o the meds I will be miserable with pain.  I guess I will find out.  The weight on my legs is also bad, causing more pain and fatigue in them.

I gained the weight so gradually I knew it was not from eating.  I was eating healthier and exercising more.  The weight was 1 or 2 pounds every month.  Two months ago my dose of neurontin was raised to 300mg tid.  I have gained 6 pounds since then but it wasn't working at a lower dose and not so great at the higher dose.

I guess I can't have all, terry
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
Top Neurology Answerers
667078 tn?1316004535
Blank
HVAC
Durham, NC
198419 tn?1360245956
Blank
sllowe
987762 tn?1331031553
Blank
supermum_ms
Australia
572651 tn?1333939396
Blank
Lulu54
Dayton, OH
751951 tn?1406636463
Blank
PastorDan
Caledonia, OH
5112396 tn?1378021583
Blank
immisceo
Other